Hi Shriadi.. Welcome to the forum.. You really have to want to quit something bad you can just go to the store and buy legally.. I know I quit alcohol. It was so very hard... It takes stopping first and staying stopped for a length of time. This means letting someone know that you love and trust that you can be accountable to, Getting support. I do not know what they offer in India but you may want to check into rehab for a lil while if you can, If not you can wd at home with support.. I just want you to know it is possible to get clean Get back You and have a Good healthy and fun life It is just getting thru 1 day at a time.. Read the forum of others journey pick up information and tips on how to wd off your drug and go for it.. You can do it.. lesa
"As with any drug, there are withdrawal symptoms the addict experiences upon cessation of cough syrup use. Cough syrup, or DXM, affects the body in many ways. Becoming addicted to the medication results in a loss of control by the individual addicted to the medication. Things that once used to interest the addict become erroneous. Interest in sports, academics, and extracurricular activities fades. The addict often finds himself or herself obsessed with seeking out cough syrup, ingesting cough syrup, and scoring drugs to counter the withdrawal effects of cough syrup. In order to combat withdrawal symptoms, many cough syrup abusers report using Benzodiazepines such as Xanax which enhance the effect of the neurotransmitter gamma-aminobutyric acid, which results in sedative, hypnotic-like results. In addition, the addict may turn to alcohol, marijuana, and other drugs to avoid feeling the unpleasant withdrawal symptoms, which include depression and mood swings. Withdrawal from cough syrup can be a very disheartening experience. According to the National Highway Traffic Safety Administration, long-term use and subsequent withdrawal of DXM involves symptoms such as insomnia, dysphoria and depression. DXM addicts also complain of itchy skin. The hardest part of DXM detox is the depression. The dissociative effects cause psychological issues with some recovering drug abusers such as psychotic episodes and night terrors. "
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.